Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 30, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Mar 9, 2012, 2:42 PM PST. It took effect at Mar 9, 2012, 10:00 PM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2012, 2:42 PM PST (22:42 UTC)
- In effect from
- Mar 9, 2012, 10:00 PM PST
- Expired
- Mar 10, 2012, 7:00 PM PST
- In force
- 21 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
903 WHUS76 KMTR 092242 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 242 PM PST FRI MAR 9 2012 ...STRONG WINDS ARE EXPECTED TO DEVELOP SOUTH OF POINT SUR... PZZ575-100645- /O.NEW.KMTR.SC.Y.0030.120310T0600Z-120311T0300Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 242 PM PST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST SATURDAY. * WINDS AND WAVES: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS EVENING. THE STRONGEST WINDS WILL OCCUR SOUTH OF POINT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-100645- /O.NEW.KMTR.SC.Y.0030.120310T0600Z-120311T0300Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 242 PM PST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST SATURDAY. * WINDS AND WAVES: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS EVENING. THE STRONGEST WINDS WILL OCCUR SOUTH OF POINT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
4 follow-up statements
208 WHUS76 KMTR 100500 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 900 PM PST FRI MAR 9 2012 PZZ575-100600- /O.CAN.KMTR.SC.Y.0030.120310T0600Z-120311T0300Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 900 PM PST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ARE EXPECTED TO BE 20 KNOTS OR LESS. $$ PZZ565-101300- /O.CON.KMTR.SC.Y.0030.120310T0600Z-120311T0300Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 900 PM PST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY. * WINDS AND WAVES: NORTHWEST WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH SATURDAY EVENING. HIGHEST WINDS AND WAVES WILL BE SOUTH OF POINT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
526 WHUS76 KMTR 101026 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 226 AM PST SAT MAR 10 2012 PZZ565-101830- /O.CON.KMTR.SC.Y.0030.000000T0000Z-120311T0300Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 226 AM PST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS AND WAVES: NORTHWEST WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH SATURDAY EVENING. HIGHEST WINDS AND WAVES WILL BE SOUTH OF POINT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
487 WHUS76 KMTR 101608 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 808 AM PST SAT MAR 10 2012 PZZ565-110015- /O.CON.KMTR.SC.Y.0030.000000T0000Z-120311T0300Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 808 AM PST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS AND WAVES: NORTHWEST WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH SATURDAY EVENING. HIGHEST WINDS AND WAVES WILL BE SOUTH OF POINT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
931 WHUS76 KMTR 102222 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 222 PM PST SAT MAR 10 2012 PZZ565-110300- /O.CON.KMTR.SC.Y.0030.000000T0000Z-120311T0300Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 222 PM PST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS AND WAVES: NORTHWEST WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS AND STEEPEST WAVES WILL BE SOUTH OF POINT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 2:40 PM PST, 2 minutes earlier.
Area forecast discussion, Mar 9, 2:40 PM PST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
240 PM PST FRI MAR 9 2012
.DISCUSSION...AS OF 2:40 PM PST FRIDAY...THE ADVERTISED WARM
WEATHER FOR TODAY IS PANNING OUT ACROSS THE MAJORITY OF THE CWA
WITH TEMPERATURES MAINLY IN THE 60S AND 70S. EXCEPTIONS ARE NEAR-
COASTAL SITES SUCH AS SAN FRANCISCO AND MONTEREY...BOTH IN THE
UPPER 50S. SURFACE PRESSURE GRADIENTS ARE TRENDING LESS
OFFSHORE...AND BECOMING MORE ONSHORE WITH THE WMC-SFO GRADIENT NOW
1.4 MB WHICH IS DOWN FROM 7.6 MB YESTERDAY AT THIS TIME.
AN APPROACHING DISTURBANCE WILL BRING AN INCREASE IN CLOUDS
OVERNIGHT ALONG WITH PATCHY FOG AND POSSIBLE COASTAL DRIZZLE BY
MORNING. AN UPPER LEVEL TROUGH WILL THEN REACH THE WEST COAST BY
SUNDAY MORNING WITH RAIN CHANCES SPREADING AS FAR SOUTH AS THE
GREATER SAN FRANCISCO BAY AREA DURING THE DAY. MEASURABLE RAIN IS
EXPECTED TO BE A TENTH OF AN INCH OR LESS WITH THE GREATER AMOUNTS
ACROSS THE NORTH BAY MOUNTAINS.
THE NEXT SYSTEM IS PROGGED TO APPROACH THE COAST ON MONDAY...AND THIS
ONE LOOKS STRONGER WITH INCREASED SOUTHERLY WINDS AHEAD OF THE
SYSTEM AND THE POTENTIAL TO SPREAD RAIN ACROSS MOST OF THE CWA BY
TUESDAY. RAINFALL AMOUNTS ARE EXPECTED TO BE HIGHEST ACROSS THE
NORTHERN ZONES...AND MORE THAN THE SUNDAY SYSTEM.
UNSETTLED WEATHER IS EXPECTED TO PERSIST THROUGH THE REMAINDER OF
THE WEEK WITH ADDITIONAL SYSTEMS MOVING THROUGH EACH DAY OR SO.
DIFFERENCES IN MODEL SOLUTIONS CONTINUE...MAINLY REGARDING THE
TIMING AND INTENSITY OF THE SYSTEMS. LATEST RUNS OF THE GFS AND
ECMWF BOTH STILL BRING RAIN TO THE AREA...ALTHOUGH THE GFS IS A
BIT MORE ROBUST WITH THE RAINFALL AS COMPARED TO THE ECMWF. EITHER
WAY...THOUGH...NORTHERN CALIFORNIA IS EXPECTED TO RECEIVE SOME
MUCH-NEEDED RAINFALL NEXT WEEK.
&&
.AVIATION...AS OF 9:50 AM PST FRIDAY...HIGH PRESSURE PERSISTS OVER
THE FORECAST AREA WITH LIGHT OFFSHORE FLOW THIS MORNING. CURRENT
VISIBLE SATELLITE IMAGE IS SHOWING CLEAR SKIES OVER THE TERMINALS
WITH STRATUS LURKING JUST OFF OF THE COAST. ONSHORE FLOW IS
EXPECTED TONIGHT WHICH WILL PUSH THE STRATUS INTO THE SAN FRANCISCO
AND MONTEREY BAYS. MOST LIKELY THIS SHOULD NOT IMPACT THE SAN
FRANCISCO EVENING RUSH.
VICINITY OF KSFO...VFR CONDITIONS WILL PREVAIL THROUGH LATE
TONIGHT WITH IFR CIGS BKN-OVC009 EXPECTED BY 1000Z. GENERALLY
LIGHT WINDS WILL PERSIST THROUGH 2300Z WITH THE SEA BREEZE
REACHING 13 KNOTS WITH GUSTS TO 18KT.
KSFO BRIDGE APPROACH....SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR EXPECTED THROUGH EARLY THIS
EVENING WITH IFR CIGS BKN-OVC009 MOVING IN BETWEEN 0400 AND 0800Z
GENERALLY LIGHT WINDS BECOMING WEST TO NORTHWEST 5 TO 10KT AROUND
2100Z. STRONGER EAST SOUTHEAST WINDS ARE EXPECTED TO PERSIST IN
THE SALINAS VALLEY THROUGH 2000Z.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...NONE.
PUBLIC FORECAST: SIMS
AVIATION/MARINE: LARRYNearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.